Posted 7/31/2011 7:24 AM (GMT -8)
Last Monday (July 25th), I had radioactive iodine therapy for thyroid cancer. (It was more of an insurance policy- my thyroid was removed in June, and my scan last Friday was clean. This was to clean up any remaining thyroid tissue and make sure no cancer cells were lurking somewhere.)
It went well. My glands swelled a bit, but sucking on hard candy helped a lot. The one thing that I didn't expect was heartburn. I've never had it before, but the past few days have been miserable. I know that I can't take antacids within 4 hours of taking Synthroid (which I can FINALLY start taking), so I took a Zantac last night (which was about 12 hours after taking my Synthroid). It seemed to help, eventually. I think I'm going to take one proactively before lunch today. Just in case.
Is this common? If so, how long until it goes away? I'm a chronic pain patient, and this really shocked me.